MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SETS; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. BD SMARTSITE¿ EXTENSION SETS; INTRAVASCULAR ADMINISTRATION SET
Model Number 20041E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: a 20041e product was not available for investigation, however the customer provided a photograph of affected sample; analysis of the photograph confirmed the customer's experience with the female luer observed to be cracked.Further information provided by the customer indicates that the component had not been disinfected prior to connection.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 21035183 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Previous investigations have confirmed that complaints of this nature can be caused or contributed by a combination of different factors, including over-torque of the component during connection with the male luer, use of a male luer that is not compliant to iso standards, or prolonged use of substances that are aggressive to plastics.In this instance the connecting product in use at the time of the customer's experience was not available for investigation and therefore it has not been possible to confirm if this may have contributed to the customer's experience.The quality team at the manufacturing site has been informed of this report in order to be aware of the reported feedback during future production of this product.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the 20041e set in the past 12 months.
 
Event or Problem Description
It was reported when using the bd smartsite¿ extension sets the tubing was defective/damaged.The following information was provided by the initial reporter.The customer stated: the tube was broken.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes.D10: returned to manufacturer on: 2021-11-09.H6: investigation summary one 20041e sample was received without packaging for investigation, however the customer indicated that the complaint sample was from lot 21035183.No connecting products were received to assist the investigation.A visual inspection confirmed the customer's experience with the female luer observed to be cracked leakage was observed from the crack during a flush through of the set.The details of this feedback were forwarded to the manufacturing site for investigation.A review of the production records for lot 21035183 did not identify any in-process testing failures or quality deviations which may have resulted in a report of this nature.Previous investigations have confirmed that complaints of this nature can be caused or contributed by a combination of different factors, including over-torque of the component during connection with the male luer, use of a male luer that is not compliant to iso standards, or prolonged use of substances that are aggressive to plastics.In this instance based on the information available it has not been possible to confirm which of these factors may have contributed to the customer's experience.A review of the customer feedback database indicates that this is a rare occurrence with a small number of similar reports against the 20041e set in the past 12 months.
 
Event or Problem Description

Brand Name
BD SMARTSITE¿ EXTENSION SETS
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
katie swenson
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key12781239
Report Number9616066-2021-52393
Device Sequence Number5749579
Product Code FPA
UDI-Device Identifier27613203021665
UDI-Public27613203021665
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/10/2024
Device Model Number20041E
Device Catalogue Number20041E
Device Lot Number21035183
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/09/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/12/2021
Supplement Date Received by Manufacturer11/12/2021
Initial Report FDA Received Date11/09/2021
Supplement Report FDA Received Date11/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown